MAUDE Adverse Event Report: ENCORE MEDICAL L.P. PS KNEE; INSERT, POSTERIOR STABILIZED, SERIES 500, SIZE4 9MM CM

ENCORE MEDICAL L.P. PS KNEE; INSERT, POSTERIOR STABILIZED, SERIES 500, SIZE4 9MM CM
Model Number 360-09-504
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994)
Date of Event 03/30/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient being presented with bilateral knee pain.It was determined that the patient had an infection.The surgeon decided to perform a bilateral wash out and poly exchange.The patient had bilateral total knees done in 2010.Patient's right knee was revised in 2013.Left side was untouched.
 
Additional Manufacturer Narrative
Corrected data: mfr report # was incorrect correct mfr report # 1644408-2018-00348.The reason for this revision surgery was reported as an infection.The original surgery date was not provided, therefore the length of in-vivo service can not be determined.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the infection or inhibited the patient's immune system.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was not made available to djo surgical for examination.This investigation is limited in scope as limited information was provided to djo surgical - (b)(4) for review.The lot number of the device involved in this event was not provided.To adequately investigate this event, the part and or lot number are necessary.In addition to the part and or lot number not being supplied, information regarding cultures identified in the infection and the severity of the infection was not supplied.If this information is submitted at a future date, this investigation will be reevaluated.Given the limited information, an extensive search for an invoice, of the surgery in 2010, produced no results.Without this information, this investigation is limited in scope.If additional information can be provided at a later time, this investigation shall be re-evaluated.The root cause of this complaint was a revision surgery due to an infection.There are multiple factors that may contribute to an infection that are outside of the control of djo surgical.With the limited information provided about the patient and the devices removed during the revision surgery, it is impossible to determine the source of the infection.Containment based on the information submitted with this complaint it is not possible as the agent was unable to supply the part and or lot number.The only part number provided is that of the device implanted during the revision surgery.If additional information is submitted at a later time, containment will be re-evaluated.

Brand Name
PS KNEE
Common Device Name
INSERT, POSTERIOR STABILIZED, SERIES 500, SIZE4 9MM CM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7430806
Report Number1644408-2018-00348
Device Sequence Number16191392
Product Code JWH
UDI-Device Identifier00888912116251
UDI-Public(01)00888912116251
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K933539
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 05/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number360-09-504
Device Catalogue Number360-09-504
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/30/2018
Supplement Date Received by Manufacturer05/08/2018
Initial Report FDA Received Date04/13/2018
Supplement Report FDA Received Date10/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;